• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Prazosin

E

english rose

Well-known member
Joined
Aug 2, 2014
Messages
786
I have booked a phone appointment with the doctor to request a prescription for a drug called Prazosin, I get fed-up with having to do the dr's work for them - it was completely by accident that I read about it in a CPTSD support group on Facebook, this has happened so many times before that I have had to self-diagnose & then get it confirmed by the dr (eg Aspergers), or read about online or be told about by someone a treatment that should have been offered to me by drs when I've described my symptoms to them (was referred to a sleep disorders clinic where I was diagnosed with sleep apnea). Although not what it's specifically for, Prazosin can help with nightmares caused by PTSD or CPTSD(I have suffered from these for over 30 years) and can help with Raynaud's Syndrome (right now I'm wearing 3 pairs of socks & my feet are not warm enough but not as cold as how they can get & do often).
 
UpnDwn1978

UpnDwn1978

Well-known member
Forum Guide
Joined
Jun 16, 2020
Messages
5,444
Location
Norway
Hi english rose, I'm so sorry for all you have had to endure. I hope the Prazosin will help you get rid of your nightmares. Maybe there are some members here that have experiences with that drug that can share some insight. Take care and best wishes.

M
 
E

english rose

Well-known member
Joined
Aug 2, 2014
Messages
786
I reckon the dr won't let me have it - but I'm certainly going to ask, the reason won't be because he thinks it's no good for me but rather because of the cost - he's already suggested I come off Citalopram & I know that I can't as I need it & that that suggestion was an attempt to save money.
 
P

Pinapple4

Active member
Joined
Dec 23, 2020
Messages
42
Location
Montreal, Canada
I was on Prazosin 2mg for nightmares, citalopram 40mg for depression, olanzapine 5mg for psychosis, and lorazepam 1mg for anxiety and to help sleep better.

Prazosin was the last drug my psychiatrist prescribed to me when I complained about my nightmares that woke me up at night. It helped me tremendously and I think I started to notice a difference after about 2 weeks. I think my psychiatrist said that it wasn't something that was often prescribed because it affects your blood pressure, but it seemed to have positive results for helping with nightmares, so he was willing to give it a try as my other medications helped for many things but not this. BUT one thing to know is that while it might have helped with my nightmares, I also felt the effect of lower blood pressure. I lost my balance in two occasions after starting to take the medication and one of those times I blacked out briefly and hit my head. It was a bit embarrassing and scary. I hope you get heard. Please be careful if you do start to take it.
 
E

english rose

Well-known member
Joined
Aug 2, 2014
Messages
786
I was on Prazosin 2mg for nightmares, citalopram 40mg for depression, olanzapine 5mg for psychosis, and lorazepam 1mg for anxiety and to help sleep better.

Prazosin was the last drug my psychiatrist prescribed to me when I complained about my nightmares that woke me up at night. It helped me tremendously and I think I started to notice a difference after about 2 weeks. I think my psychiatrist said that it wasn't something that was often prescribed because it affects your blood pressure, but it seemed to have positive results for helping with nightmares, so he was willing to give it a try as my other medications helped for many things but not this. BUT one thing to know is that while it might have helped with my nightmares, I also felt the effect of lower blood pressure. I lost my balance in two occasions after starting to take the medication and one of those times I blacked out briefly and hit my head. It was a bit embarrassing and scary. I hope you get heard. Please be careful if you do start to take it.
I am also on Citalopram 40mg. I take OTC sleeping pills which I buy from Boots. I am prone to low blood pressure so that would be a concern. When I was given the CPAP machine I was told that using it nightly would get rid of nightmares, well it makes them better but doesn't get rid of them completely - and sometimes I find it uncomfortable & take it off or don't bother to put it back on after I've been to the toilet in the middle of the night (which I always have to do, can't go 8 hours without a wee).
 
Top